MAUDE Adverse Event Report: BAUSCH + LOMB AKREOS MICROINCISION IOL; INTRAOCULAR LENS

BAUSCH + LOMB AKREOS MICROINCISION IOL; INTRAOCULAR LENS
Model Number MI60P
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for evaluation.Visual inspection found that the lens was cut in two (2) pieces across the optic, a small cut was located near the edge and a haptic was broken.The surface of the lens and haptics had an orange peel appearance.Analysis of the returned device was completed using optical inspection, laser confocal microscopy, scanning electron microscopy, and electron dispersive x-ray spectroscopy.It was determined that the opacification was due to the presence of patchy, textured or wrinkled deposits on the anterior iol surface comprised primarily of calcium and phosphorous.Additional deposits containing calcium and phosphorous were also sparsely observed on the posterior lens surface and the haptics.Results of the analysis can best be described as opacification due to calcification.The device history record (dhr) review did not find any non-conformities or anomalies related to this event.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the evaluated suspect device, the root cause is "known procedure complication".
 
Event or Problem Description
It was reported that when performing vitreoretinal (vr) surgery on a patient that had an intraocular lens (iol) implanted many years ago the surgeon noticed symmetrical marks on the optic of the lens.It was not possible to see through the lens to complete the vr surgery and the lens was explanted.Approximately ten (10) months prior to the lens explant, pitting was noticed on the surface of the lens and it is suspected that this was due to yag capsulotomy.Additional information was requested but not received.

Brand Name
AKREOS MICROINCISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key17815110
Report Number0001313525-2023-70111
Device Sequence Number2440138
Product Code HQL
UDI-Device Identifier10757770500854
UDI-Public(01)10757770500854(17)230131
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P060022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberMI60P
Device Catalogue NumberMI60P2200
Device Lot Number1042617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown